Lancaster EPrints

Effects of mis-specification in bivariate extreme value problems.

Dupuis, Debbie J. and Tawn, Jonathan A. (2001) Effects of mis-specification in bivariate extreme value problems. Extremes, 4 (4). pp. 315-330. ISSN 1386-1999

Full text not available from this repository.

Abstract

The need to incorporate the structure of complex problems in extreme value analyzes, and the requirement to exploit all the limited information that is available, has led to the increased use of advanced dependence models. When they are appropriate, these dependence models can lead to substantial benefits over simpler univariate extreme value methods. Here we explore some inference problems for the marginal and conditional distributions caused by model mis-specification. We find distinct differences in estimation characteristics when the dependence structure is asymptotically dependent or asymptotically independent, and that conditional models can be substantially improved if the variables are standardized to have common marginal distributions.

Item Type: Article
Journal or Publication Title: Extremes
Uncontrolled Keywords: asymptotic independence - bivariate extreme value distribution - conditional distribution - covariates - dependence - generalized extreme-value distribution
Subjects: Q Science > QA Mathematics
Departments: Faculty of Science and Technology > Mathematics and Statistics
ID Code: 19251
Deposited By: ep_ss_importer
Deposited On: 14 Nov 2008 11:58
Refereed?: Yes
Published?: Published
Last Modified: 09 Oct 2013 15:39
Identification Number:
URI: http://eprints.lancs.ac.uk/id/eprint/19251

Actions (login required)

View Item